On the Line Successive Overrelaxation Method
Applied and Computational Mathematics
Volume 5, Issue 3, June 2016, Pages: 103-106
Received: May 17, 2016; Accepted: May 30, 2016; Published: Jun. 13, 2016
Views 5508      Downloads 220
I. K. Youssef, Math. Dept., Faculty of Science, Ain Shams Uni., Cairo, Abbassia, Egypt
Salwa M. Ali, Math. Dept., Faculty of Science, Ain Shams Uni., Cairo, Abbassia, Egypt
M. Y. Hamada, Math. Dept., Faculty of Science, Ain Shams Uni., Cairo, Abbassia, Egypt
Article Tools
Follow on us
A line version of the KSOR method is introduced, LKSOR method. Comparison of the performance of some different iterative techniques with their line format (Jacobi – Gauss Seidel and SOR) are considered. Implementation of LKSOR method for several different formulas in different mesh geometries is discussed. The proposed method considers the advantages of the LSOR in addition to those of the KSOR. A graphical representation of the behavior of the spectral radius near the optimum value illustrates the smoothness in the selection of relaxation parameters.
SOR, LSOR, KSOR Methods, Poisson Equation and Linear System
To cite this article
I. K. Youssef, Salwa M. Ali, M. Y. Hamada, On the Line Successive Overrelaxation Method, Applied and Computational Mathematics. Vol. 5, No. 3, 2016, pp. 103-106. doi: 10.11648/j.acm.20160503.12
Copyright © 2016 Authors retain the copyright of this article.
This article is an open access article distributed under the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0/) which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
R. S. Varga, Matrix Iterative Analysis, Prentice-Hall, Englewood Cliffs, NJ, 1962.
D. M. Young, Iterative Solution of Large Linear Systems, Academic Press, New York, 1971.
Z. I. Woznicki, H. A. Jedrzejec, A new class of modified line-SOR algorithms, (2001), 89-142.
I. K. Youssef, “On the Successive Overrelaxation Method,” Journal of Mathematics and Statistics 8 (2): 176-184, 2012.
R. J. Arms, L. D. Gates, and Zondek, B., A method of Block Iteration, J.Soc.Indust.App1.Math, (1956): Vol. 4, pp. 220-229.
I. K. Youssef, A. A. Taha, On the Modified Successive Overrelaxation method, Applied Mathematics and Computation, 219, 4601-4613, 2013.
S. V. Parter, Multi-line Iterative methods for Elliptic Difference Equations and Fundamental Frequencies, Numr. Math (1961):Vol. 3, pp.305-319.
I. K. Youssef, A. I. Alzaki, Minimization of l2-Norm of the KSOR Operator, Journal of Mathematics and Statistics, 2012.
S. V. Parter, Block Iterative methods, In Elliptic Problem Solvers, ed. Schultz, M. H., Academic Press, (1981): pp. 375-382.
S. V. Parter, Steuerwalt, M., Block Iterative method for Elliptic Finite Element Equation, Society for Industrial and Applied Mathematics, (1985):Vol. 22, No. 1.
D. J. Evans, M. J. Biggins, The Solution of Elliptic Partial Differential equation by a New Block Over-relaxation Technique, Intern. J. Computer. Math. (1982): 269–282.
I. K. Youssef, M. M. Farid, On the Accelerated Overrelaxation Method, Pure and Applied Mathematics Journal, 2015; 4(1): 26-31.
I. K. Youssef, A. M. Shukur, Precondition for discretized fractional boundary value problem, Pure and Applied Mathematics Journal, 2014; 3(1): 1-6.
Science Publishing Group
1 Rockefeller Plaza,
10th and 11th Floors,
New York, NY 10020
Tel: (001)347-983-5186